Irreversible investment with Cox-Ingersoll-Ross type mean reversion

Ewald, C. and Wang, W.-K. (2010) Irreversible investment with Cox-Ingersoll-Ross type mean reversion. Mathematical Social Sciences, 59(3), pp. 314-318. (doi:10.1016/j.mathsocsci.2009.12.002)

Full text not currently available from Enlighten.

Abstract

We solve a Dixit and Pindyck type irreversible investment problem in continuous time under the assumption that the project value follows a Cox–Ingersoll–Ross process. This setup works well for modeling foreign direct investment in the framework of real options, when the exchange rate is uncertain and the project value fixed in a foreign currency. We indicate how the solution qualitatively differs from the two classical cases: geometric Brownian motion and geometric mean reversion. Furthermore, we discuss analytical properties of the Cox–Ingersoll–Ross process and demonstrate potential advantages of this process as a model for the project value with regard to the classical ones.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Ewald, Professor Christian
Authors: Ewald, C., and Wang, W.-K.
Subjects:H Social Sciences > HB Economic Theory
H Social Sciences > HG Finance
Q Science > QA Mathematics
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Mathematical Social Sciences
ISSN:0165-4896
Published Online:04 January 2010

University Staff: Request a correction | Enlighten Editors: Update this record